Hepatotoxicity following vincristine therapy

Nagi S.El Saghir, Katherine A. Hawkins

Research output: Contribution to journalArticlepeer-review

38 Scopus citations

Abstract

A patient is reported with small cell lung cancer treated with combination chemotherapy (cyclophosphamide, vincristine and etoposide [VP‐16‐213] who developed transient liver function abnormalities secondary to vincristine therapy. Serum transaminase (SGOT and SGPT) levels rose by 2 to 6 times, lactic dehydrogenase (LDH) 1.5 to 2 times, and alkaline phosphatase and gamma‐glutamyl transpeptidase (GGTP) 1.5 to 2 times normal. Enzyme abnormalities were observed by the 6th day following drug administration and returned to normal between 16 and 48 days, except for the GGTP elevations which persisted longer. Vincristine has been suspected to cause liver damage and to enhance radiation‐induced hepatic injury. The authors report this case of moderate transient transaminitis confirmed by rechallenge with vincristine.

Original languageEnglish
Pages (from-to)2006-2008
Number of pages3
JournalCancer
Volume54
Issue number9
DOIs
StatePublished - 1 Nov 1984
Externally publishedYes

Fingerprint

Dive into the research topics of 'Hepatotoxicity following vincristine therapy'. Together they form a unique fingerprint.

Cite this